Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 88, NWS Lincoln, IL

May 22, 2011Peoria County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 22, 2011, 6:30 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 6:30 PM CDT (23:30 UTC)
Expired
May 22, 2011, 7:15 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:37 PM CDTHAIL 0.75Glasford, IL
May 22, 6:50 PM CDTHAIL 0.75North Pekin, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS53 KILX 222330
SVRILX
ILC143-179-203-230015-
/O.NEW.KILX.SV.W.0088.110522T2330Z-110523T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 715 PM CDT.

* AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GLASFORD...OR 10 MILES WEST OF PEKIN...AND MOVING NORTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  PEKIN...PEORIA...SOUTH PEKIN...ARMINGTON...HOPEDALE...
  BARTONVILLE...TREMONT...MARQUETTE HEIGHTS...BELLEVUE...MINIER...
  CREVE COEUR...WEST PEORIA...MORTON...EAST PEORIA...MACKINAW...
  WASHINGTON...DEER CREEK...GERMANTOWN HILLS...SPRING BAY AND
  METAMORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
NORTHERN ILLINOIS.

LAT...LON 4097 8945 4092 8947 4092 8936 4082 8922
      4074 8933 4062 8933 4061 8927 4033 8926
      4032 8971 4044 8972 4044 8992 4051 8987
      4061 8987 4097 8947
TIME...MOT...LOC 2330Z 223DEG 30KT 4055 8978
WIND...HAIL 60MPH 1.00IN

$$

BAK
4 follow-up statements
151 
WWUS53 KILX 222332
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
632 PM CDT SUN MAY 22 2011

ILC143-179-203-230015-
/O.CON.KILX.SV.W.0088.000000T0000Z-110523T0015Z/
PEORIA IL-TAZEWELL IL-WOODFORD IL-
632 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODFORD...NORTHWESTERN TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES
UNTIL 715 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GLASFORD...OR 8 MILES WEST OF PEKIN...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEKIN...PEORIA...SOUTH PEKIN...BARTONVILLE...MARQUETTE HEIGHTS...
  BELLEVUE...CREVE COEUR...WEST PEORIA...EAST PEORIA...WASHINGTON...
  GERMANTOWN HILLS...SPRING BAY...METAMORA...ROME...CHILLICOTHE...
  POWERTON...MAPLETON...SMITHVILLE...NORTH PEKIN AND PEORIA
  INTERNATIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4097 8945 4092 8947 4092 8936 4082 8922
      4044 8972 4044 8992 4046 8990 4048 8988
      4051 8987 4061 8987 4097 8947
TIME...MOT...LOC 2332Z 223DEG 30KT 4056 8976
WIND...HAIL 60MPH 1.00IN

$$

BAK
605 
WWUS53 KILX 222346
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CDT SUN MAY 22 2011

ILC143-179-203-230015-
/O.CON.KILX.SV.W.0088.000000T0000Z-110523T0015Z/
PEORIA IL-TAZEWELL IL-WOODFORD IL-
646 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODFORD...NORTH CENTRAL TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES
UNTIL 715 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BARTONVILLE...OR NEAR PEKIN...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEORIA...BELLEVUE...CREVE COEUR...WEST PEORIA...EAST PEORIA...
  WASHINGTON...GERMANTOWN HILLS...SPRING BAY...METAMORA...ROME...
  CHILLICOTHE...NORWOOD...GROVELAND...PEORIA HEIGHTS...ALTA...
  MOSSVILLE...CAZENOVIA AND LOW POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4063 8984 4097 8947 4097 8945 4092 8947
      4092 8936 4082 8922 4052 8962
TIME...MOT...LOC 2346Z 223DEG 30KT 4064 8965
WIND...HAIL 60MPH 1.00IN

$$

BAK
993 
WWUS53 KILX 230006
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
706 PM CDT SUN MAY 22 2011

ILC143-179-203-230015-
/O.CON.KILX.SV.W.0088.000000T0000Z-110523T0015Z/
PEORIA IL-TAZEWELL IL-WOODFORD IL-
706 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODFORD...NORTH CENTRAL TAZEWELL AND EAST CENTRAL PEORIA COUNTIES
UNTIL 715 PM CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PEORIA...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GERMANTOWN HILLS...SPRING BAY...METAMORA...CAZENOVIA AND LOW POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4071 8966 4092 8947 4092 8936 4082 8922
      4060 8951
TIME...MOT...LOC 0006Z 222DEG 25KT 4075 8952
WIND...HAIL 60MPH 1.00IN

$$

BAK
660 
WWUS53 KILX 230014
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT SUN MAY 22 2011

ILC143-179-203-230024-
/O.EXP.KILX.SV.W.0088.000000T0000Z-110523T0015Z/
PEORIA IL-TAZEWELL IL-WOODFORD IL-
714 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODFORD...NORTH
CENTRAL TAZEWELL AND EAST CENTRAL PEORIA COUNTIES WILL EXPIRE AT 715
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 4071 8966 4092 8947 4092 8936 4082 8922
      4060 8951
TIME...MOT...LOC 0014Z 222DEG 25KT 4079 8947

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:06 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 22, 3:06 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT SUN MAY 22 2011

.DISCUSSION...
ISSUED 306 PM CDT SUN MAY 22 2011

ACTIVE WEATHER DAY BEGINNING TO UNFOLD ACROSS CENTRAL ILLINOIS...
AND IT SHOULD LINGER FOR SEVERAL MORE HOURS. AN UPSTREAM COLD
FRONT FROM THE UPPER MIDWEST TO THE PLAINS WILL SINK INTO THE AREA
TOMORROW AND STALL OUT...BRINGING PERIODIC SHOWER/STORM CHANCES TO
THE AREA FOR MUCH OF THE WEEK. MAIN FORECAST CONCERN CENTERS ON
TRYING TO TIME PRECIPITATION CHANCES AND ANY SEVERE AND/OR
FLOODING RISK.

12Z MODELS IN REASONABLE AGREEMENT WITH MOST FEATURES EXPECTED TO
IMPACT FORECAST AREA OVER NEXT SEVERAL DAYS. HOWEVER...THE
POSITION OF THE FRONT WILL BE CRITICAL TO DETERMINE WHERE THE
PRECIPITATION WILL EVENTUALLY FALL. THE FACT THAT THE FRONT WILL BE
MODULATED BY DAILY CONVECTION MAKES FORECAST SPECIFICITY VERY
DIFFICULT.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...VIGOROUS UPPER LOW OVER
THE UPPER MIDWEST WILL CONTINUE TO SLOWLY MOVE NORTHEAST AND OPEN
UP OVER THE NEXT 24/36 HOURS. THIS WILL DRAG A COLD FRONT INTO THE
FORECAST AREA MONDAY. FAIRLY IMPRESSIVE SHEAR/INSTABILITY AHEAD OF
THE FRONT TONIGHT WILL CONTINUE THE ONGOING SEVERE WEATHER THREAT.
THE MAIN CONCERN FOR WIDESPREAD SEVERE WEATHER IS ASSOCIATED WITH
THE LINE OF STORMS CURRENTLY FIRING FROM EASTERN IOWA TO EASTERN
KANSAS.

THIS FRONTAL BOUNDARY...ONCE IT STALLS IN THE FORECAST AREA...WILL
CONTINUE TO BE THE FOCUS FOR ADDITIONAL CONVECTION OVER THE NEXT
FEW DAYS AS DISTURBANCES RIDE ALONG THE BOUNDARY. AT THIS
TIME...THE MOST NOTABLE STORM CHANCES APPEAR TO BE MONDAY NIGHT
AND AGAIN ON WEDNESDAY.

LONG TERM...THURSDAY THROUGH SUNDAY...SHOWER/STORM CHANCES
EXPECTED TO LINGER INTO THURSDAY WITH THE WAVE ARRIVING WEDNESDAY.
THEN...WHILE MODEL/ENSEMBLE SPREAD IS STILL SIGNIFICANT...THE BEST
MODEL CONSENSUS SUGGESTS A QUIETER WEATHER PATTERN FOR FRIDAY AND
THE WEEKEND.

BAK
&&

.AVIATION...
ISSUED 1211 PM CDT SUN MAY 22 2011

LITTLE CHANGE MADE TO PREVIOUS TAF SET. MAIN CONCERN REMAINS WITH
THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING.
INDIVIDUAL STORMS INITIALLY WILL BE CAPABLE OF PRODUCING WINDS
OVER 50 KNOTS AS WELL AS HAIL...THEN WILL TRANSITION MORE INTO A
SOLID LINE AS THE STORMS PUSH FURTHER EAST ACROSS THE TAF SITES.
MOST LIKELY TIME FRAME FOR THE WORST OF THE STORMS APPEARS TO BE
AS EARLY AS 23-24Z AROUND KPIA/KSPI...RANGING TO AROUND 02-03Z
AROUND KDEC/KCMI. ONCE THE LINE PASSES...VFR CONDITIONS TO
PREVAIL. INCREASING PRESSURE GRADIENT LATE IN THE PERIOD SHOULD
ALLOW GUSTS TO REACH 20-25 KNOTS AGAIN BY LATE MONDAY MORNING.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 22, 3:15 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT SUN MAY 22 2011

ILZ036-040-041-047-049-050-231100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
315 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER
70 MPH...GOLF BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND
TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY RAINS.

WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL...
ALTHOUGH IT WILL REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED LATE THIS AFTERNOON AND EARLY
EVENING...MOST LIKELY THROUGH ABOUT 8 PM.

ILZ027>031-037-038-042-043-048-051-231100-
DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-
TAZEWELL-WOODFORD-
315 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER
70 MPH...GOLF BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND
TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON THROUGH MID
EVENING...MOST LIKELY BETWEEN 3 PM AND 10 PM.

ILZ044>046-052>057-061-231100-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
315 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. ALTHOUGH SOME
STORMS ARE POSSIBLE LATE THIS AFTERNOON...THE MAIN SEVERE WEATHER
THREAT WILL BE THIS EVENING...THROUGH SHORTLY AFTER MIDNIGHT. SOME
OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER 60 MPH...GOLF
BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY
RAINS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT...MAINLY BETWEEN 8 PM AND 2 AM.

ILZ062-063-066>068-071>073-231100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
315 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. WHILE A FEW STORMS
ARE POSSIBLE LATE THIS AFTERNOON...THE MAIN SEVERE WEATHER RISK
WILL BE TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE
AS WELL.

LINGERING FLOODING ALONG THE WABASH RIVER IS EXPECTED TO SUBSIDE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS MONDAY
AND TUESDAY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE
STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS...FREQUENT
LIGHTNING AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...BETWEEN 10 PM AND 4 AM.

BAK

In the hours before

Local storm report, May 22, 4:51 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
451 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             1 S MANITO              40.41N 89.78W
05/22/2011  M1.50 INCH       MASON              IL   MESONET

0123 PM     HAIL             MANITO                  40.42N 89.78W
05/22/2011  M1.00 INCH       MASON              IL   TRAINED SPOTTER

0127 PM     HAIL             1 S MANITO              40.41N 89.78W
05/22/2011  M1.75 INCH       MASON              IL   MESONET

0146 PM     HAIL             1 NNW TREMONT           40.54N 89.50W
05/22/2011  M1.00 INCH       TAZEWELL           IL   MESONET

0205 PM     HAIL             JACKSONVILLE            39.73N 90.23W
05/22/2011  M1.00 INCH       MORGAN             IL   MESONET

0210 PM     HAIL             JACKSONVILLE            39.73N 90.23W
05/22/2011  M1.00 INCH       MORGAN             IL   BROADCAST MEDIA

0210 PM     HAIL             DEER CREEK              40.63N 89.33W
05/22/2011  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

0215 PM     HAIL             GOODFIELD               40.63N 89.27W
05/22/2011  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

0226 PM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
05/22/2011  M66.00 MPH       MENARD             IL   MESONET

0226 PM     HAIL             1 S EUREKA              40.70N 89.28W
05/22/2011  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

0229 PM     HAIL             1 S LINCOLNS NEW SALEM  39.96N 89.84W
05/22/2011  M0.75 INCH       MENARD             IL   TRAINED SPOTTER

0231 PM     HAIL             SECOR                   40.74N 89.14W
05/22/2011  M1.50 INCH       WOODFORD           IL   EMERGENCY MNGR

0233 PM     HAIL             1 NW ATHENS             39.97N 89.74W
05/22/2011  M1.00 INCH       MENARD             IL   LAW ENFORCEMENT

0235 PM     HAIL             MIDDLETOWN              40.10N 89.59W
05/22/2011  M1.00 INCH       LOGAN              IL   EMERGENCY MNGR

0240 PM     HAIL             2 E SECOR               40.74N 89.10W
05/22/2011  M0.75 INCH       WOODFORD           IL   EMERGENCY MNGR

0244 PM     HAIL             8 E PETERSBURG          40.01N 89.70W
05/22/2011  M0.75 INCH       MENARD             IL   MESONET

0244 PM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
05/22/2011  M1.39 INCH       MENARD             IL   MESONET

            30 MINUTE RAINFALL

0245 PM     HAIL             ATHENS                  39.96N 89.72W
05/22/2011  M1.00 INCH       MENARD             IL   LAW ENFORCEMENT

0254 PM     TSTM WND GST     ELKHART                 40.02N 89.48W
05/22/2011  E65.00 MPH       LOGAN              IL   EMERGENCY MNGR

0300 PM     HAIL             1 S FRANKLIN            39.61N 90.05W
05/22/2011  M1.00 INCH       MORGAN             IL   FIRE DEPT/RESCUE

            DIME TO QUARTER SIZE

0305 PM     HAIL             ELKHART                 40.02N 89.48W
05/22/2011  M0.75 INCH       LOGAN              IL   MESONET

0310 PM     TSTM WND GST     4 W MCLEAN              40.32N 89.25W
05/22/2011  M67.00 MPH       MCLEAN             IL   TRAINED SPOTTER

0311 PM     HAIL             2 W WILLIAMSVILLE       39.95N 89.59W
05/22/2011  M0.75 INCH       SANGAMON           IL   MESONET

0335 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/22/2011  E0.75 INCH       SANGAMON           IL   LAW ENFORCEMENT

            WALNUT AT JEFFERSON

0337 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/22/2011  M0.75 INCH       SANGAMON           IL   MESONET

0340 PM     HAIL             SOUTHERN VIEW           39.76N 89.65W
05/22/2011  M0.88 INCH       SANGAMON           IL   MESONET

0340 PM     HAIL             LELAND GROVE            39.78N 89.68W
05/22/2011  M1.00 INCH       SANGAMON           IL   MESONET

            NICKEL TO QUARTER SIZE...LASTED 5 MINUTES

&&

LAUFENBERG
Local storm report, May 22, 4:58 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     ST. JOSEPH              40.11N 88.04W
05/22/2011  M58 MPH          CHAMPAIGN          IL   TRAINED SPOTTER

&&

LAUFENBERG
Local storm report, May 22, 6:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
605 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             CANTON                  40.56N 90.04W
05/22/2011  M1.25 INCH       FULTON             IL   MESONET

0531 PM     HAIL             RIO                     41.11N 90.40W
05/22/2011  M0.88 INCH       KNOX               IL   FIRE DEPT/RESCUE

0558 PM     HAIL             2 E CANTON              40.56N 90.00W
05/22/2011  M0.75 INCH       FULTON             IL   MESONET

&&

LAUFENBERG
Special weather statement, May 22, 6:08 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
608 PM CDT SUN MAY 22 2011

ILZ040-222345-
SCHUYLER-
608 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER COUNTY UNTIL 645 PM
CDT...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING IN WESTERN SCHUYLER
COUNTY NEAR WEINBERG KING STATE PARK...AS WELL AS ALONG THE ADAMS AND
BROWN COUNTY BORDER WEST OF MOUNT STERLING. THESE STORMS ARE MOVING
NORTHEAST AT 40 MPH.

THE STORM IN NORTHWEST SCHUYLER COUNTY MAY PRODUCE HAIL UP TO THE
SIZE OF NICKELS. THE STORM IN BROWN COUNTY WILL MOVE INTO SCHUYLER
COUNTY AND POTENTIALLY PRODUCE HAIL OF QUARTER SIZE OR LARGER.

PEOPLE IN SCHUYLER COUNTY...INCLUDING THE CITIES OF RUSHVILLE AND
LITTLETON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 4028 9091 4028 9046 4019 9046 4018 9022
      4012 9038 4006 9045 4002 9045 3997 9059
      4002 9062 4005 9068 4007 9068 4008 9071
      4010 9071 4010 9089 4011 9092
TIME...MOT...LOC 2305Z 230DEG 35KT 3997 9089

GEELHART
Local storm report, May 22, 6:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             TRIVOLI                 40.69N 89.88W
05/22/2011  M0.88 INCH       PEORIA             IL   EMERGENCY MNGR

            RELAYED FROM CITY OF PEORIA ESDA

&&

LAUFENBERG
Local storm report, May 22, 6:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
617 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             HANNA CITY              40.69N 89.79W
05/22/2011  M1.00 INCH       PEORIA             IL   EMERGENCY MNGR

&&

LAUFENBERG

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 5:26 AM CDTSpecial Weather StatementILXPiatt64 min
May 22, 8:08 AM CDTSpecial Weather StatementILXClark, Coles, Cumberland82 min
May 22, 1:08 PM CDTSpecial Weather StatementILXTazewell52 min
May 22, 1:11 PM CDTSevere Thunderstorm WarningILXMason, Tazewell34 min
May 22, 1:35 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Morgan, Sangamon55 min
May 22, 1:39 PM CDTSevere Thunderstorm WarningILXTazewell, Woodford36 min
May 22, 1:44 PM CDTSevere Thunderstorm WarningILXMorgan16 min
May 22, 1:52 PM CDTSevere Thunderstorm WarningILXMorgan, Scott38 min
May 22, 2:08 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford37 min
May 22, 2:29 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon46 min
May 22, 2:38 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell52 min
May 22, 2:43 PM CDTSevere Thunderstorm WarningILXMorgan32 min
May 22, 2:59 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Sangamon46 min
May 22, 3:06 PM CDTSevere Thunderstorm WarningILXSangamon39 min
May 22, 3:24 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean66 min
May 22, 3:29 PM CDTSevere Thunderstorm WarningILXDeWitt, Piatt46 min
May 22, 3:43 PM CDTSevere Thunderstorm WarningILXSangamon47 min
May 22, 4:14 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt28 min
May 22, 5:24 PM CDTSevere Thunderstorm WarningILXKnox27 min
May 22, 6:00 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell30 min
May 22, 6:07 PM CDTSevere Thunderstorm WarningILXKnox38 min
May 22, 6:08 PM CDTSpecial Weather StatementILXSchuyler37 min
May 22, 6:43 PM CDTSevere Thunderstorm WarningILXFulton33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.